British Heart Foundation
6,450 members4,023 posts

Refractory Angina

Hi I`m new to this site so here`s my story

I had 2 heart attacks and 1 cardiac arrest in 2011 when I was 56 ended up with 3 stents in the LAD (artery that runs down the left side) and 1 to the OM (back of the heart) my diagnosis now is unstable angina, ischaemic heart disease. refractory angina, microvascular angina and had a stroke in March 2017. The medication list is to long to put in here but for those worried about the side effects of Ranolazine don`t focus on them to much I`ve been on it for about 5 years and my current dose is 1 gram (1000 mg) twice a day just make sure you carry your safety card with you I also wear a dog tag with the same info on it. My pain is helped by Pregabalin and Oramorph which eases the pain to a tolerable level until thing go wrong then it a blue light trip to the local hospital for the usual tests and iv analgesia.

My exercise tolerance level is about zero and have frequent days when I don`t go out. My best advice is stay positive and take each day as it comes then make the most of it

3 Replies
oldestnewest

Hi Stow, welcome to the forum.

Sorry to hear of all your issues, but great you stay so positive, thank you so much for your information, it will be valuable to others as will your outlook on life

cheers

Mark

Reply

Hi again,

Thanks for sharing your story. I too am on pregabalin but it's for nerve damage in my legs. My ranolazine is half the dose you are on. I have never been told to carry a medical info card nor wear a medical alert tag. Is this because of your condition or the medication?

Thanks

Reply

Hi.

I wear the dog tags as a dual purpose 1 is for my condition and the DNR directive I have in place the other is for the Ranolazine, there should be a patient safety card in the box with your tablets for you to carry with you, but I also have it on a dog tag as its easier for the response staff to find. There is a huge list of drug interaction with Ranolazine many of them with regular medication i.e antibiotics and some heart meds many of which could be fatal by altering your heart rhythm.

Hope not to alarmed you too much but better safe.

Keep well.

1 like
Reply

You may also like...